Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 5, NWS Fort Worth, TX

April 26, 2015Comanche County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 26, 2015, 3:17 PM CDT for Comanche County, Texas. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 3:17 PM CDT (20:17 UTC)
Expired
Apr 26, 2015, 4:00 PM CDT
In force
43 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Comanche County, TX

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:28 PM CDTTORNADO4 Nw Sidney, TX$$
Apr 26, 3:28 PM CDTTORNADO4 Nw Sidney, TX
Apr 26, 3:33 PM CDTTORNADO8 Nw Comanche, TXSPOTTER 3SE OF RISING STAR REPORTED TORNADO W/DEBRIS TO THE SOUTH IN COMANCHE COUNTY.
Apr 26, 4:00 PM CDTHAIL 4.5Duster, TXSMASHED WIND
Apr 26, 4:02 PM CDTHAIL 2.757 W De Leon, TX$$
Apr 26, 4:02 PM CDTHAIL 2.757 W De Leon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WFUS54 KFWD 262017
TORFWD
TXC093-262100-
/O.NEW.KFWD.TO.W.0005.150426T2017Z-150426T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COMANCHE COUNTY IN CENTRAL TEXAS...

* UNTIL 400 PM CDT
    
* AT 316 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MAY...OR 18 MILES NORTH OF EARLY...MOVING
  EAST AT 30 MPH.

  HAZARD...TORNADO AND BASEBALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  COMANCHE AND DE LEON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3208 9892 3215 9877 3223 9853 3201 9838
      3186 9844 3189 9880
TIME...MOT...LOC 2016Z 271DEG 27KT 3201 9897 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

CAVANAUGH
2 follow-up statements
596 
WWUS54 KFWD 262034 RRA
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SUN APR 26 2015

TXC093-262100-
/O.CON.KFWD.TO.W.0005.000000T0000Z-150426T2100Z/
COMANCHE TX-
334 PM CDT SUN APR 26 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
COMANCHE COUNTY...
    
AT 334 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED NEAR MAY...OR 16 MILES NORTHWEST OF COMANCHE...MOVING EAST AT
25 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
COMANCHE AND DE LEON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3208 9892 3209 9876 3213 9846 3201 9838
      3186 9844 3189 9880
TIME...MOT...LOC 2034Z 272DEG 22KT 3200 9885 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN

$$

69
138 
WWUS54 KFWD 262048
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SUN APR 26 2015

TXC093-262100-
/O.CON.KFWD.TO.W.0005.000000T0000Z-150426T2100Z/
COMANCHE TX-
348 PM CDT SUN APR 26 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
COMANCHE COUNTY...
    
AT 348 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 9 MILES NORTHWEST OF COMANCHE...MOVING EAST AT 30 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
COMANCHE AND DE LEON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3209 9876 3213 9846 3201 9838 3186 9844
      3189 9879 3200 9881
TIME...MOT...LOC 2048Z 266DEG 26KT 3199 9873 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN

$$

CAVANAUGH/SCHROEDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 2:32 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 26, 2:32 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT SUN APR 26 2015

.DISCUSSION...

WITH THE FOCUS OF THE FORECAST ON OUR SHORT TERM SEVERE WEATHER
EVOLUTION...WILL KEEP THE DISCUSSION WITH REGARDS TO THE REMAINDER
OF THE FORECAST BRIEF. THE DISCUSSION REGARDING THE EVOLUTION OF
SEVERE STORMS TODAY AND TONIGHT REMAINS MOSTLY VALID STILL AT 2
PM...SO LEFT THE EARLY AFTERNOON UPDATE APPENDED BELOW.

CHANGES FROM THE PREVIOUS UPDATE FOR TODAY...THE 18Z SUBJECTIVE
SURFACE ANALYSIS INDICATED SURFACE CYCLOGENESIS WAS OCCURRING
FARTHER NORTH THAN WHAT MODELS WERE INDICATING THIS MORNING. IF
THE SURFACE LOW DOES NOT DEVELOP FARTHER SOUTH THIS
AFTERNOON...THE PRIMARY INGREDIENTS FOR DISCRETE SUPERCELL
THUNDERSTORMS MAY MOVE NORTH TOWARDS THE DFW METROPLEX THIS
EVENING. THE SURFACE LOW IS EXPECTED TO DEEPEN THROUGH 00Z AND THE
STRONGEST FORCING AND COMBINATION OF INGREDIENTS FOR SUPERCELLS
WILL EXIST AT THAT TIME AS A RESULT. THE BEST WINDOW FOR DISCRETE
SUPERCELL DEVELOPMENT WITHIN THE CWA...EAST OF THE SURFACE LOW
STILL APPEARS TO BE ON TRACK FOR THE 5 PM TO 10 PM TIME FRAME.
WILL CONTINUE TO WATCH THE EVOLUTION OF THE SURFACE LOW CLOSELY
THIS AFTERNOON BECAUSE IF IT SETS UP FARTHER NORTH...THE BIGGEST
THREAT FOR DISCRETE SUPERCELLS MAY MOVE AWAY FROM CENTRAL TEXAS
AND TOWARDS THE DFW AREA. WILL HAVE TO JUST SEE WHAT HAPPENS AT
THIS POINT. ANOTHER TORNADO WATCH IS LIKELY TO BE ISSUED LATE THIS
AFTERNOON FOR MUCH OF NORTH AND CENTRAL TEXAS. WHILE THERE MAY NOT
BE MANY STORMS...THE STORMS THAT DO DEVELOP ARE EXPECTED TO POSE A
VERY HIGH THREAT OF SEVERE WEATHER. CONDITIONS STILL LOOK
FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES
WHEREVER SUPERCELLS DEVELOP.

A SQUALL LINE STILL LOOKS LIKELY TO DEVELOP ACROSS FAR SOUTHWEST
OKLAHOMA OR ACROSS NORTHWEST TEXAS THIS EVENING. THIS SQUALL LINE
STILL LOOKS LIKE IT WILL BE VERY ORGANIZED AND POSE A WIDESPREAD
THREAT FOR DAMAGING WINDS AS IT MOVES SOUTHEAST ACROSS NORTH TEXAS
LATE THIS EVENING AND OVERNIGHT.

THE THREAT FOR FLOODING APPEARS TO BE UNCHANGED AT THIS TIME. WILL
CONTINUE TO MONITOR THE THREAT FOR TRAINING STORMS THROUGH
TONIGHT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A FLASH
FLOOD WATCH AT THIS TIME.

MONDAY...THUNDERSTORMS ARE VERY LIKELY ACROSS NORTH AND CENTRAL
TEXAS MONDAY AFTERNOON...HOWEVER THE MODE AND OVERALL THREAT FOR
SEVERE WEATHER IS VERY UNCERTAIN AT THIS TIME. IF A LARGE SQUALL
LINE/DERECHO MOVES SOUTHEAST ACROSS NORTH TEXAS OVERNIGHT...IT MAY
LEAVE A STRONG OUTFLOW BOUNDARY THAT WILL SIGNIFICANTLY ALTER THE
THERMODYNAMIC ENVIRONMENT FOR MONDAY. UNTIL WE KNOW WHAT HAPPENS
WITH STORMS THROUGH TONIGHT...IT WILL BE DIFFICULT TO IDENTIFY THE
EXACT THREAT FOR SEVERE STORMS ON MONDAY. THERE WILL BE STRONG
LIFT AS THE UPPER TROUGH PULLS EAST OVER THE SOUTHERN PLAINS...AND
THERE WILL BE MOISTURE...SO OVERALL POPS ARE QUITE HIGH IN THE 50
TO 70 PERCENT CHANCE RANGE. THERE WILL PROBABLY BE A SUFFICIENT
AMOUNT OF WIND SHEAR TO SUPPORT ORGANIZED STORMS TOMORROW
AFTERNOON...HOWEVER CONDITIONS NEAR THE SURFACE MAY BE COOL AND
CLOUD COVER MAY INHIBIT SURFACE BASED INSTABILITY FOR MUCH OF THE
DAY TOMORROW. AT THIS TIME...THINK THAT THE LOCATIONS WITH THE
BEST CHANCE FOR SEVERE STORMS TOMORROW AFTERNOON WILL TEND TO BE
SOUTH OF INTERSTATE 20 AS THE OVERNIGHT SQUALL LINE IS MOST LIKELY
ALONG AND NORTH OF I-20. WE WILL OBVIOUSLY HAVE TO REEVALUATE THE
THERMODYNAMIC ENVIRONMENT TOMORROW MORNING AFTER THE SQUALL LINE
HAS MOVED EAST OF THE CWA.

TUESDAY...THE UPPER TROUGH/LOW IS EXPECTED TO BE OVER NORTH
TEXAS...CENTERED OVER THE RED RIVER. THERE IS A CHANCE OF SEEING
SOME STORMS RIGHT IN THE MIDDLE OF THE UPPER LOW AS THE COLD AIR
ALOFT WILL HELP DESTABILIZE THE ENVIRONMENT...HOWEVER SKIES WILL
LIKELY BE OVERCAST...SO SURFACE BASED STORMS APPEAR TO BE VERY
UNLIKELY AT THIS TIME. SCATTERED ELEVATED SHOWERS AND
THUNDERSTORMS ARE LIKELY NEAR THE CENTER OF THE UPPER LOW...SO
HAVE THE HIGHEST POPS NEAR THE RED RIVER...AND LOWEST POPS ACROSS
CENTRAL TEXAS ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...UPPER LEVEL RIDGING IS EXPECTED TO
RESULT IN A WARMING TREND UNDER MOSTLY CLEAR SKIES FOR THE
REMAINDER OF THE WEEK.

CAVANAUGH

&&

.PREVIOUS UPDATE /ISSUED AT 1239 PM/...

MESOSCALE FORECAST UPDATE REGARDING THE FORECAST FOR SEVERE
STORMS ACROSS NORTH AND CENTRAL TEXAS TODAY...

12Z UPPER AIR ANALYSIS SHOWED AN INTENSE UPPER LEVEL TROUGH
LOCATED OVER THE SOUTHERN ARIZONA AND NEW MEXICO BORDER. 500 MB
HEIGHT FALLS OF 6 TO 12 DM WERE OBSERVED DOWNSTREAM OF THIS UPPER
TROUGH...AND THE MAGNITUDE OF THESE HEIGHT FALLS IS INDICATIVE OF
STRONG LARGE SCALE FORCING FOR ASCENT TO THE EAST. AT THE 700 MB
LEVEL...A PLUME OF STEEP MID-LEVEL LAPSE RATES WAS OBSERVED...WITH
A TEMPERATURE DIFFERENCE IN THE 700 TO 500 MB LAYER OF 22 DEG C
LOCATED SOUTHWEST OF NORTH AND CENTRAL TEXAS. TO THE SOUTHWEST OF
THIS PLUME OF ENHANCED LAPSE RATES...A 50 KT MID-LEVEL JET CORE
WAS OBSERVED OVER NORTHERN MEXICO. CLOSER TO THE SURFACE...AT THE
850 MB LEVEL...DEEP MOISTURE WAS ONLY OBSERVED OVER SOUTHWEST
TEXAS WITH A DRYLINE SUBJECTIVELY ANALYZED NEAR THE TX/OK
BORDER...EXTENDING SOUTHWEST OVER WEST CENTRAL TEXAS AND INTO
NORTHERN MEXICO ABOUT 60 MILES WEST OF DEL RIO. A 15Z SURFACE
ANALYSIS OBSERVED RICH MOISTURE IN PLACE ALONG THE TX GULF COAST
WITH MID 70S DEW POINTS OBSERVED WEST AND SOUTHWEST OF HOUSTON.

FOR TODAY...NEARLY ALL SHORT RANGE MODEL GUIDANCE INDICATES THAT A
SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY RAPIDLY THIS AFTERNOON
OVER WEST CENTRAL TEXAS. MOST GUIDANCE SHOWS SURFACE PRESSURE
FALLING AT A RATE OF 2-3 MB PER HOUR LEADING UP TO 00Z. AT
15Z...THE LOWEST SURFACE PRESSURE OVER THE SOUTHERN HIGH PLAINS
WAS AROUND 1002 MB...MOST GUIDANCE INDICATES THE SURFACE LOW'S
PRESSURE WILL FALL TO 993 TO 995 MB BY 00Z. THAT MAGNITUDE OF
PRESSURE FALL ASSOCIATED WITH THE SURFACE LOW IS FAIRLY
INTENSE...AND SHOULD RESULT IN A CONVERGENCE OF PARAMETERS THAT
WILL SUPPORT A LOCALIZED SEVERE WEATHER OUTBREAK ACROSS THE
REGION THIS AFTERNOON AND EVENING. ONE OF THE KEY FORECAST
CHALLENGES TODAY WILL BE DETERMINING WHERE THE SURFACE LOW MOVES
AS THE RELATIVE THREATS FOR SUPERCELLS AND TORNADOES WILL VARY
DEPENDING ON THE EXACT POSITION OF THIS LOW LATER THIS AFTERNOON.

THE 12Z NAM AND 16Z HRRR INDICATE THE SURFACE LOW WILL BE LOCATED
JUST SOUTH OF INTERSTATE 20 AND JUST NORTH OF SAN ANGELO. IF THIS
POSITION FOR THE SURFACE LOW IS CORRECT...THE THREAT FOR DISCRETE
SUPERCELLS WOULD BE MAXIMIZED TO THE EAST OF THE SURFACE
LOW...WHERE A TRIPLE POINT WOULD LIKELY SET UP. SUPERCELLS WOULD
BE MOST LIKELY TO DEVELOP NEAR THIS TRIPLE POINT...AND THEN MOVE
EAST IN THE RELATIVELY STRONG SOUTHWESTERLY FLOW ALOFT. STORMS
APPEAR TO BE VERY LIKELY IN A SUPERCELL STORM MODE IF THEY DEVELOP
IN THIS TRIPLE POINT BY 00Z AS CAPE IS FORECAST TO BE ON THE ORDER
OF 3000 J/KG WITH DEEP LAYER SHEAR OF 50 KTS IN THE 0-6 KM AGL
LAYER. THE SHAPE OF THE 0-3 KM HODOGRAPH IS EXPECTED TO BE
CLOCKWISE LOOPING...AND DYNAMICALLY MORE FAVORABLE FOR RIGHT
MOVING SUPERCELLS. AS A RESULT...EXPECT SUPERCELL STORM MOTION TO
BE ALMOST DUE EAST LATE THIS AFTERNOON AND EARLY THIS EVENING.

RIGHT MOVING SUPERCELLS LOOK MOST LIKELY SOUTH OF INTERSTATE 20
BASED ON THE FORECAST POSITION OF THE SURFACE LOW. THIS PLACES
MUCH OF CENTRAL TEXAS IN THE PRIMARY THREAT CORRIDOR FOR DISCRETE
SUPERCELLS. THE ENVIRONMENT IS SUPPORTIVE OF WELL-ORGANIZED
SUPERCELLS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WIND
GUSTS AND TORNADOES. THE RESIDENTS OF CENTRAL TEXAS ARE ENCOURAGED
TO PAY VERY CLOSE ATTENTION TO THE WEATHER THIS AFTERNOON AND
EVENING AS A RESULT. OF COURSE IF THE SURFACE LOW IS FARTHER NORTH
...THE PRIMARY THREAT CORRIDOR FOR DISCRETE SUPERCELLS WILL MOVE
NORTH WITH IT. AWAY FROM THIS PRIMARY THREAT CORRIDOR...IT IS
CERTAINLY POSSIBLE FOR SUPERCELLS TO DEVELOP JUST ABOUT ANYWHERE
IN THE WARM AIR ADVECTION REGIME INDICATED BY THE CLOCKWISE
LOOPING LOW-LEVEL HODOGRAPH. THIS LIFT/FORCING IS NOT AS STRONG
AND FOCUSED...SO IT IS SIMPLY MORE DIFFICULT TO KNOW IF...WHEN
AND WHERE A SUPERCELL MAY DEVELOP IN THIS WARM AIR ADVECTION
REGIME.

AFTER 00Z...THE VERY STRONG FORCING FOR ASCENT ASSOCIATED WITH THE
UPPER TROUGH OVER SOUTHERN ARIZONA AND NEW MEXICO IS EXPECTED TO
LIFT OUT OVER THE SOUTHERN PLAINS. THE LATEST MODEL GUIDANCE IS
CONVERGING ON A SOLUTION THAT SUGGESTS A VERY WELL ORGANIZED
SQUALL LINE WILL DEVELOP NEAR CHILDRESS...AND MOVE SOUTHEAST
TOWARDS NORTH TEXAS THIS EVENING. THERE ARE HINTS IN THE MODEL
MASS FIELDS THAT THIS SQUALL LINE COULD POTENTIALLY BE VERY WELL
ORGANIZED...AND MAY POSE A WIDESPREAD DAMAGING WIND THREAT AS IT
MOVES SOUTHEAST ACROSS NORTH TEXAS OVERNIGHT. IF THIS SQUALL LINE
DOES INDEED ORGANIZE...IT MAY PERSIST LONG ENOUGH AND PRODUCE
ENOUGH STRAIGHT LINE WIND DAMAGE TO QUALIFY AS A DERECHO BY THE
TIME IT EXITS THE CWA TO THE EAST WELL AFTER MIDNIGHT. THE PRIMARY
TIME THIS SQUALL LINE/BOW-ECHO IS EXPECTED TO MOVE OVER NORTH
TEXAS IS FROM 10 PM TO 3 AM. THE EXISTENCE OF THIS SQUALL LINE IS
FAR FROM 100 PERCENT CERTAIN...BUT IT WILL PROBABLY ORGANIZE BASED
ON THE CONSISTENT SIGNAL IN THIS MORNING'S HIGH RESOLUTION MODEL
GUIDANCE. THE PRIMARY THREATS WITHIN THIS SQUALL LINE WOULD BE
DAMAGING STRAIGHT LINE WINDS. ASSUMING THE SQUALL LINE MOVES
THROUGH THE AREA AFTER SUNSET AS CURRENTLY FORECAST...THIS MAY
REDUCE THE POTENTIAL FOR HIGH-END DAMAGING WINDS. REGARDLESS...
WIND DAMAGE WOULD STILL BE LIKELY AS THIS SQUALL LIKE WOULD
PROBABLY BE VERY WELL ORGANIZED. LARGE HAIL AND A BRIEF TORNADO
MAY ALSO OCCUR IN THIS LINE...ASSUMING IT DEVELOPS.

LAST BUT NOT LEAST...WE WILL ALSO BE MONITORING FOR HEAVY RAINFALL
AND FLASH FLOODING POTENTIAL THIS AFTERNOON AND EVENING. IF A WARM
FRONT SETS UP ALONG THE INTERSTATE 20 CORRIDOR...SCATTERED
THUNDERSTORMS COULD DEVELOP ALONG THIS BOUNDARY AND TRAIN OVER
AREAS TO THE NORTHEAST. THIS MAY EVOLVE INTO ANOTHER LOCALIZED
FLASH FLOODING EVENT NORTH OF INTERSTATE 20 AND GENERALLY EAST OF
INTERSTATE 35...VERY SIMILAR TO WHAT HAPPENED ON FRIDAY. WILL HOLD
OFF ON A FLASH FLOOD WATCH FOR NOW AS CONFIDENCE IN THIS TAKING
PLACE IS NOT HIGH AT THIS TIME. IF IT OCCURS...THESE LOCATIONS
HAVE ALREADY RECEIVED QUITE A BIT OF RAINFALL ON FRIDAY...SO
FLOODING WOULD TEND TO OCCUR QUICKLY IF STORMS BEGIN TO TRAIN OVER
THIS REGION THROUGH TONIGHT.

WILL CONTINUE TO MAKE SHORT TERM FORECAST UPDATES FOR CONVECTION
MODE THROUGH THIS EVENING. EXPECT STORMS WILL START DEVELOPING
NEAR THE SURFACE LOW AND EVOLVE INTO DISCRETE SUPERCELLS BY/AFTER
4 PM/21Z.

CAVANAUGH

&&

.AVIATION...
/ISSUED 1256 PM CDT SUN APR 26 2015/
THE NEXT 24 HOURS WILL BE A VERY ACTIVE PERIOD FOR THE NORTH AND
CENTRAL TEXAS TAF SITES WITH CONDITIONS FAVORABLE FOR NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE.

CONVECTION IS ONGOING SOUTHWEST OF METROPLEX TAF SITES AND JUST
TO THE WEST OF WACO. THIS ACTIVITY IS ELEVATED...AND BASED AROUND
10KFT. STEEP LAPSE RATES THROUGH THE COLUMN ARE LIKELY
CONTRIBUTING TO TURBULENCE IN THIS AREA AS WELL. LIGHTNING WILL BE
THE PRIMARY CONCERN AS THIS ACTIVITY CONTINUES TO PUSH TOWARDS THE
METROPLEX THIS AFTERNOON.

LATER THIS AFTERNOON AND EVENING...SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE DRYLINE AS SURFACE BASED INSTABILITY
INCREASES DUE TO STRONG LOW-LEVEL MOISTURE ADVECTION. IT APPEARS
THE GREATEST THREAT FOR SEVERE STORMS NEAR THE METROPLEX WILL
OCCUR AFTER 02Z. HIGH RESOLUTION GUIDANCE IS KEYING IN ON AN AREA
ALONG A STALLED FRONTAL BOUNDARY WHICH WOULD BE FAVORABLE FOR A
STRONG LINEAR CONVECTIVE SYSTEM TO DEVELOP AND RIDE THE BOUNDARY
EASTWARD TOWARD THE METROPLEX TAF SITES AROUND MIDNIGHT. THIS
SOLUTION IS FAR FROM CERTAIN...BUT THERE IS DECENT AGREEMENT FROM
SHORT TERM GUIDANCE WHICH LENDS CREDENCE TO THIS SCENARIO. THE
MAIN THREAT WITH THIS SOLUTION WOULD BE VERY STRONG WINDS...BUT
ALL TYPES OF SEVERE WEATHER WOULD STILL BE POSSIBLE IN THIS
FAVORABLE ENVIRONMENT.

THE LINE OF STORMS BEING ADVERTISED ALONG THE STATIONARY BOUNDARY
WILL LIKELY BE TOO FAR NORTH TO IMPACT THE WACO TAF SITE.
HOWEVER... WACO WILL BE THREATENED BY DISCRETE SUPERCELLS
DEVELOPING LATE THIS AFTERNOON AND EARLY EVENING ALONG AND AHEAD
OF THE DRYLINE. AGAIN...ALL TYPES OF SEVERE WEATHER WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING IN CENTRAL TEXAS.

AFTER STORMS CLEAR OUT EARLY ON MONDAY MORNING...SOME BORDERLINE
IFR/MVFR CIGS WILL BE POSSIBLE IN THE WAKE OF THE WIDESPREAD
CONVECTION. HAVE KEPT TAF SITES ON THE LOW END OF MVFR FOR NOW
SINCE THERE IS MUCH UNCERTAINTY ON THE POST-CONVECTIVE ENVIRONMENT
TOMORROW.

STALLEY

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  69  53  63  48 /  70  60  60  20   5
WACO, TX              64  76  54  65  46 /  60  60  40  10   0
PARIS, TX             56  66  52  63  45 /  70  70  70  30   5
DENTON, TX            62  66  52  63  45 /  70  60  60  20   5
MCKINNEY, TX          60  66  52  63  46 /  70  70  70  20   5
DALLAS, TX            63  69  53  63  50 /  70  60  60  20   5
TERRELL, TX           61  70  54  63  48 /  60  70  70  20   5
CORSICANA, TX         64  73  54  64  48 /  60  60  60  20   0
TEMPLE, TX            64  81  55  66  48 /  60  30  40  10   0
MINERAL WELLS, TX     61  71  53  63  46 /  70  60  40  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 26, 4:45 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT SUN APR 26 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
445 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS ALL
OF NORTH CENTRAL TEXAS. THE HIGHEST CHANCES OF THUNDERSTORMS THIS
AFTERNOON AND EVENING WILL BE ALONG AND WEST OF THE I-35
CORRIDOR. THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THE TORNADO THREAT
IS GREATEST SOUTHWEST OF A GRAHAM TO HILLSBORO TO HEARNE LINE
BETWEEN 4 PM AND 10 PM.

THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE NIGHTTIME
HOURS WITH THE BEST CHANCES OCCURRING NORTHWEST OF A LAMPASAS TO
HILLSBORO TO SULPHUR SPRINGS LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREATS TONIGHT...BUT A TORNADO
CANT BE RULED OUT.

ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LIGHTNING AND
LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GOOD CHANCES OF RAIN AND THUNDERSTORM WILL CONTINUE THROUGH
MONDAY ACROSS ALL OF NORTH CENTRAL TEXAS. SOME THUNDERSTORMS MAY
BE SEVERE WITH LARGE HAIL AND STRONG WINDS BUT THE RISK OF SEVERE
WEATHER SHOULD BE LOWER THAN TODAY/S THREAT. HOWEVER THE HEAVY
RAINFALL AND FLOODING THREAT WILL INCREASE MONDAY WITH LOCATIONS
NORTH OF A BOWIE TO DFW TO PALESTINE LINE HAVING THE HIGHER
RAINFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ALONG AND WEST OF
I-35. SPOTTER ACTIVATION WILL BE LIKELY TONIGHT ACROSS ALL OF
NORTH CENTRAL TEXAS.

TR.92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:42 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland63 min
Apr 26, 3:45 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath60 min
Apr 26, 3:56 PM CDTTornado Warning Tornado observedConsiderable damage threatFWDComanche49 min
Apr 26, 4:15 PM CDTTornado WarningFWDErath45 min
Apr 26, 4:44 PM CDTSevere Thunderstorm WarningFWDErath46 min
Apr 26, 4:47 PM CDTSpecial Weather StatementFWDStephens43 min
Apr 26, 4:58 PM CDTSpecial Weather StatementFWDEastland47 min
Apr 26, 5:03 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland57 min
Apr 26, 5:27 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell63 min
Apr 26, 5:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens27 min
Apr 26, 5:58 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath62 min
Apr 26, 6:18 PM CDTTornado WarningFWDErath27 min
Apr 26, 6:27 PM CDTSpecial Weather StatementFWDComanche33 min
Apr 26, 6:37 PM CDTSevere Thunderstorm WarningFWDEastland38 min
Apr 26, 6:39 PM CDTTornado WarningFWDErath, Hood, Somervell36 min
Apr 26, 6:50 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell40 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young65 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.